Alert archive / South Carolina / Tornado Warnings in 2009

Tornado Warning 20, NWS Charleston, SC

July 29, 2009Beaufort County, South Carolina

NWS Charleston, SC issued this tornado warning at Jul 29, 2009, 4:20 PM EDT for Beaufort County, South Carolina. It was in force for 40 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 29, 2009, 4:20 PM EDT (20:20 UTC)
Expired
Jul 29, 2009, 5:00 PM EDT
In force
40 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

County Beaufort County, SC

The radar

The Charleston,SC radar (KCLX), 49 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 29, 4:22 PM EDTTORNADO2 Ne Bluffton, SCLAW ENFORCEMENT IS STILL TRACKING A TORNADO. THE TORNADO BRIEFLY LIFTED NEAR THE INTERSECTION OF HIGHWAY 278 AND BURNTCHURCH ROAD. FUNNEL STILL VISIBLE.
Jul 29, 4:24 PM EDTTORNADO1 E Bluffton, SCBLUFFTON POLICE DEPARTMENT REPORTS TORNADO ON THE GROUND ALONG MAYRIVER ROAD...DEBRIS IS IN THE AIR.
Jul 29, 4:32 PM EDTTORNADO2 Ne Bluffton, SCLAW ENFORCEMENT IS STILL TRACKING A TORNADO. THE TORNADO BRIEFLY LIFTED NEAR THE INTERSECTION OF HIGHWAY 278 AND BURNTCHURCH ROAD. FUNNEL STILL VISIBLE.
Jul 29, 4:33 PM EDTTSTM WND DMG2 Ne Bluffton, SC15 FOOT TALL...8 INCH DIAMETER PINE TREE DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.3 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2009-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 505 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2009-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
505 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
854 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KCHS 292020
TORCHS
SCC013-292100-
/O.NEW.KCHS.TO.W.0020.090729T2020Z-090729T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
420 PM EDT WED JUL 29 2009

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTH CENTRAL BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 500 PM EDT

* AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A CONFIRMED TORNADO...NEAR BLUFFTON...MOVING EAST AT 10 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE...
  BLUFFTON...HILTON HEAD AIRPORT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.

&&

LAT...LON 3225 8092 3235 8077 3231 8072 3229 8074
      3231 8077 3227 8075 3228 8071 3222 8066
      3221 8089
TIME...MOT...LOC 2020Z 248DEG 11KT 3223 8087

$$
2 follow-up statements
000 
WWUS52 KCHS 292034
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
434 PM EDT WED JUL 29 2009

SCC013-292100-
/O.CON.KCHS.TO.W.0020.000000T0000Z-090729T2100Z/
BEAUFORT SC-
434 PM EDT WED JUL 29 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM EDT FOR CENTRAL
BEAUFORT COUNTY...

AT 430 PM EDT...LOCAL LAW ENFORCEMENT CONTINUED TO REPORT A TORNADO 
7 MILES NORTHWEST OF HILTON HEAD ISLAND...MOVING EAST AT 15 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...NORTHERN 
PORTIONS OF HILTON HEAD ISLAND INCLUDING THE AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. IF YOU WAIT UNTIL YOU SEE OR HEAR THE TORNADO
COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE 
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO 
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3221 8084 3228 8088 3235 8077 3231 8072
      3229 8074 3231 8077 3227 8075 3228 8071
      3222 8066
TIME...MOT...LOC 2033Z 248DEG 11KT 3225 8084

$$
000 
WWUS52 KCHS 292053
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
453 PM EDT WED JUL 29 2009

SCC013-292102-
/O.EXP.KCHS.TO.W.0020.000000T0000Z-090729T2100Z/
BEAUFORT SC-
453 PM EDT WED JUL 29 2009

...THE TORNADO WARNING FOR CENTRAL BEAUFORT COUNTY WILL EXPIRE AT 500
PM EDT...

AT 452 PM EDT...RADAR INDICATED THAT THE TORNADIC THUNDERSTORM WHICH
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA AND THE ROTATION
HAD WEAKENED...THUS THE TORNADO WARNING WILL BE ALLOWED TO EXPIRE.

ALTHOUGH THE TORNADO WARNING IS NO LONGER IN EFFECT...THUNDERSTORMS
ARE STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL HAIL...FREQUENT
LIGHTNING AND HEAVY RAINFALL. THE SAFEST COURSE OF ACTION IS TO
REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

LAT...LON 3221 8084 3228 8088 3235 8077 3231 8072
      3229 8074 3231 8077 3227 8075 3228 8071
      3222 8066
TIME...MOT...LOC 2052Z 248DEG 11KT 3227 8078

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this tornado warning went out at Jul 29, 3:39 PM EDT, 41 minutes earlier.

Area forecast discussion, Jul 29, 3:39 PM EDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
339 PM EDT WED JUL 29 2009

.SYNOPSIS...
HIGH PRESSURE OVER THE WESTERN ATLANTIC AND A WEAK TROUGH OF LOW
PRESSURE INLAND WILL PREVAIL INTO EARLY NEXT WEEK MAINTAINING
TYPICAL SUMMERTIME CONDITIONS ACROSS THE AREA.

&&

.NEAR TERM /THROUGH TONIGHT/...
NUMEROUS TO WIDESPREAD SHOWERS WITH OCCASIONAL TSTMS CONTINUE TO
FILL IN ACROSS MUCH OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST
GEORGIA THIS AFTERNOON AHEAD OF A POTENT SHORTWAVE PROPAGATING
ACROSS CENTRAL GEORGIA. CLOUD TO GROUND LIGHTNING ACTIVITY HAS
BEEN FAIRLY LIMITED OVER THE PAST SEVERAL HOURS BUT THE ATMOSPHERE
CONTINUES TO DESTABILIZE PER CURRENT INSTABILITY PLOTS. WILL CARRY
CATEGORICAL POPS OF 80-90 PERCENT FOR MOST AREAS FOR THE NEXT
SEVERAL HOURS WITH POPS DIMINISHING THROUGH THE EVENING AS THE
MAIN SHORTWAVE PUSHES OFFSHORE SHORTLY AFTER MIDNIGHT. GOES
SOUNDER DPI DATA INDICATE PWATS HAVE INCREASED TO 2-2.25 INCHES
AS EXPECTED WITH ISOLATED SPOTS AS HIGH AS 2.40 INCHES SO A RISK
FOR LOCALLY HEAVY RAINS PERSIST. THE MID-LEVEL FLOW LOOKS STRONG
ENOUGH PER KCLX VAD WIND PROFILE TO KEEP THE BANDS OF HEAVIER
RAINS FAIRLY PROGRESSIVE SO THE RISK FOR FLASH FLOODING REMAINS
LOW...ALTHOUGH MINOR FLOODING OF LOW LYING AND URBAN AREAS COULD
CERTAINLY OCCUR.

THE RISK FOR ISOLATED SEVERE TSTMS WILL PERSIST THROUGH SUNSET...
ESPECIALLY WITHIN A CORRIDOR FROM SAVANNAH NORTHEAST TO MONCKS
CORNER WHERE LOW-LEVEL CONVERGENCE IS INCREASING. THE MAIN RISK
WILL BE FROM LOCALIZED DAMAGING WIND GUSTS...MAINLY NEAR BOWING
SEGMENTS AND BROKEN-S SIGNATURES. HAVE ALREADY OBSERVED A FEW
BOWING SEGMENTS WITH SOME OF THE STRONGER CONVECTIVE CELLS.

LOWS TONIGHT WILL RANGE FROM THE LOWER 70S INLAND TO THE UPPER
70S/NEAR 80 AT THE BEACHES UNDER MOSTLY CLOUDY SKIES.

&&

.SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/...
MODELS SHOW THE WESTERN FLANK OF THE SUBTROPICAL RIDGE BECOMING
REESTABLISHED ACROSS THE CAROLINAS AND GEORGIA THURSDAY WITH 500
MB HEIGHTS RISING THROUGH THE DAY. SHORTWAVE ENERGY MOVING ACROSS
SOUTHERN MISSOURI THIS AFTERNOON IS FORECAST TO RUN UP ALONG THE
NORTHERN PERIPHERY OF THE RIDGE THURSDAY AFTERNOON WITH THE PRIMARY
VORTICITY CENTER PROPAGATING EAST ACROSS NORTH CAROLINA DURING
PEAK HEATING. THE TAIL END OF THIS SYSTEM MAY BRUSH THE MIDLANDS
DURING THE AFTERNOON HOURS AND HELP CONCENTRATE SHOWER/TSTM
ACTIVITY ACROSS OUR INTERIOR SOUTH CAROLINA ZONES AHEAD OF WEAK
LEE-SIDE TROUGHING. ANOTHER CONCENTRATED AREA OF TSTMS WILL LIKELY
EVOLVE ACROSS FAR SOUTHERN GEORGIA AND NORTHERN FLORIDA AS THE GULF
COAST SEA BREEZE INTERSECTS THE EAST COAST SEA BREEZE. WITH A
SOUTHWEST STEERING FLOW IN PLACE...SOME OF THIS ACTIVITY MAY MAKE
A RUN FOR OUR FAR SOUTHERN AREAS ALONG THE ALTAMAHA RIVER BY MID-
LATE AFTERNOON. BOTH SCENARIOS ARE WELL SUPPORT BY THE NAM AND SREF
SO CONFIDENCE IS MODERATE TO HIGH AT THIS POINT THAT SCATTERED
TSTMS WILL IMPACT A GOOD CHUNK OF THE FORECAST AREA.

WILL CONTINUE TO HIGHLIGHT SOLID 30-40 PERCENT EXCEPT OVER THE
COASTAL WATERS WHERE POPS WILL BE HELD AT 20 PERCENT OR LESS.
ACTIVITY WILL GRADUALLY DIMINISH THURSDAY EVENING AS INSTABILITY
WANES AND LOW-LEVEL CONVERGENCE SHIFTS INTO THE COASTAL WATERS.
HIGHS WILL RANGE FROM AROUND 90 INLAND TO THE MID 80S AT THE
COAST WITH LOWS FROM THE LOWER 70S INLAND TO THE UPPER 70S/NEAR 80
AT THE BEACHES.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
THE REGION WILL REMAIN ALONG THE WESTERN EDGE OF THE ATLANTIC
RIDGE THROUGH THE WEEKEND...WHILE A WEAK SURFACE TROUGH PERSISTS
INLAND. DEEP MOISTURE WILL REMAIN SITUATED ACROSS THE FORECAST AREA
WITHIN SOLID SOUTH-SOUTHWEST FLOW...SUPPORTING SCATTERED THUNDERSTORM
DEVELOPMENT EACH DAY. CONVECTION WILL MAINLY BE DIURNAL IN NATURE
AND DRIVEN BY SEABREEZE CONVERGENCE AND BOUNDARY INTERACTIONS.
HOWEVER...PRECIPITATION CHANCES COULD BE ENHANCED SATURDAY AND
SUNDAY AS STRONGER SHORTWAVE ACTIVITY TRACKS TOWARD THE REGION ALONG
THE BASE OF A BROAD UPPER TROUGH OVER THE MISSISSIPPI AND OHIO
VALLEYS. WILL CONTINUE TO DEPICT A TREND OF SCATTERED THUNDERSTORM
DEVELOPMENT DURING THE AFTERNOON AND EVENINGS...DIMINISHING TO
ISOLATED COVERAGE OVERNIGHT WITH THE LOSS OF DAYTIME HEATING AND
INSTABILITY.

LATEST MODELS SUGGEST THAT ATLANTIC RIDGING ALOFT COULD PERSIST
INTO EARLY TO MID WEEK...HOWEVER POTENTIAL COASTAL TROUGH
DEVELOPMENT COULD WEAKEN THE SURFACE RIDGE. OTHERWISE...THE SYNOPTIC
PATTERN WILL NOT CHANGE SIGNIFICANTLY UNTIL LATER IN THE WEEK.
THUS WILL MAINTAIN CHANCE POPS DURING THE AFTERNOON/EARLY EVENING
HOURS MONDAY THROUGH WEDNESDAY TO CONTINUE A TYPICAL SUMMERTIME
DIURNAL CONVECTIVE TREND.

HAVE INDICATED LITTLE VARIATION IN HIGH AND LOW TEMPERATURES LATE
THIS WEEK INTO EARLY NEXT WEEK...WITH TEMPERATURES NEAR SEASONAL
NORMALS EACH DAY. HIGH TEMPERATURES WILL RANGE FROM THE MID 80S
NEAR THE COAST TO THE LOWER 90S INLAND. OVERNIGHT LOWS WILL RANGE
FROM THE LOW TO MID 70S.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
NUMEROUS TO WIDESPREAD SHOWERS AND TSTMS WILL CONTINUE TO FILL
ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA THIS
AFTERNOON AS A POTENT SHORTWAVE APPROACHES FROM THE WEST. CURRENT
RADAR AND SHORT TERM MODEL TRENDS SUGGEST TSTMS WILL LIKELY BOTH
KCHS AND KSAV THIS AFTERNOON. BEST CHANCES FOR TSTMS WILL BE
22-24Z AT KCHS AND 20-23Z AT KSAV. WILL CARRY TEMPO IFR CONDITIONS
DURING THESE TIMES. AMENDMENTS WILL LIKELY BE NEEDED THROUGHOUT
THE AFTERNOON AS SHORT TERM RADAR TRENDS BECOME MORE APPARENT.
HOWEVER PREPARATIONS SHOULD BE MADE FOR TSTM CONDITIONS. OTHERWISE
SHOWER/TSTM ACTIVITY IS EXPECTED TO DIMINISH THIS EVENING WITH VFR
CONDITIONS PREVAILING.

EXTENDED AVIATION OUTLOOK...VFR CONDITIONS ARE EXPECTED TO PREVAIL
OUTSIDE OF MAINLY AFTERNOON/EARLY EVENING SHOWERS AND THUNDERSTORMS
THROUGH SUNDAY.

&&

.MARINE...
CONTINUED PRESENCE OF THE SUBTROPICAL RIDGE WILL FAVOR ANOTHER
NOCTURNAL SURGE TONIGHT. HAVE CAP WINDS AT 15-20 KT ONCE AGAIN
AS THE MODELS CONTINUE TO UNDERPLAY THE STRENGTH OF THE SURGE.
FBIS1 WILL LIKELY FLIRT WITH SMALL CRAFT ADVISORY CONDITIONS FOR
AN HOUR OR TWO...SIMILAR TO THE PAST FEW NIGHTS...BUT DO NOT THINK
THESE CONDITIONS WILL WIDESPREAD ENOUGH TO JUSTIFY A SMALL CRAFT
ADVISORY AT THIS POINT. THE EVENING SHIFT WILL BE ABLE TO MONITOR
SHORT TERM TRENDS AND MAKE ADJUSTMENTS AS NEEDED.

TYPICAL SUMMERTIME PATTERN WILL HOLD THROUGH THURSDAY NIGHT WITH
WINDS INCREASING ALONG THE LAND/SEA INTERFACE DURING THE AFTERNOON
WITH THE FORMATION OF THE SEA BREEZE WITH NOCTURNAL SURGING AT
NIGHT. WILL CONTINUE TO CAP WINDS AT 15-20 KT WITH BOTH SURGES
WITH SEAS 2-3 FT.

FRIDAY THROUGH MONDAY...AN ATLANTIC RIDGE OF HIGH PRESSURE WILL
EXTEND WEST ACROSS THE COASTAL WATERS THROUGH THE WEEKEND...WHILE
A WEAK TROUGH OF LOW PRESSURE REMAINS INLAND. THIS PATTERN WILL
RESULT IN A FAIRLY TYPICAL SUMMER SCENARIO...WITH MAINLY SOUTH TO
SOUTHWEST FLOW PERSISTING. DESPITE NOCTURNAL SURGES AND SEA BREEZE
CIRCULATIONS THROUGH THE PERIOD...WINDS WILL REACH NO MORE THAN 15
OR 20 KT...WITH SEAS NO HIGHER THAN 3 OR 4 FT.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Jul 29, 3:44 AM EDT, 12 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
344 AM EDT WED JUL 29 2009

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-300900-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
344 AM EDT WED JUL 29 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 29, 1:56 PM EDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
156 PM EDT WED JUL 29 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0151 PM     WATER SPOUT      1 SE FRIPP ISLAND       32.31N 80.47W
07/29/2009                   AMZ352             SC   LAW ENFORCEMENT

            LAW ENFORCEMENT RELAYED A PUBLIC REPORT OF A WATER SPOUT
            NEAR THE BRIDGE TO FRIPP ISLAND.

&&

VB
Local storm report, Jul 29, 3:36 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
336 PM EDT WED JUL 29 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0242 PM     MARINE TSTM WIND 2 ENE FOLLY BEACH       32.68N 79.89W
07/29/2009  M39.00 MPH       AMZ350             SC   C-MAN STATION

            THE FOLLY BEACH C-MAN STATION REPORTED A PEAK WIND GUST
            OF 34 KNOTS /39 MPH/ AS A STRONG SHOWER MOVED OVER THE
            SENSOR.

&&

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 4:47 PM EDTSevere Thunderstorm WarningCHSBeaufort, Berkeley, Charleston, Colleton, Dorchester58 min
Jul 29, 5:20 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper40 min
Jul 29, 5:43 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston35 min

Nearby

Tornado Warnings in South Carolina, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.